Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 249, NWS North Platte, NE

June 21, 2007Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 21, 2007, 7:51 PM MDT for Sheridan County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2007, 7:51 PM MDT (01:51 UTC)
Expired
Jun 21, 2007, 8:15 PM MDT
In force
24 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Sheridan County, NE

The radar

The Rapid City radar (KUDX), 163 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 3:37 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 1.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2007-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2007-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3725 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 220150
SVRLBF
NEC161-220215-
/O.NEW.KLBF.SV.W.0249.070622T0151Z-070622T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
751 PM MDT THU JUN 21 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
  THIS INCLUDES THE CITIES OF...RUSHVILLE...HAY SPRINGS...

* UNTIL 815 PM MDT

* AT 748 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR WALGREN LAKE STATE RECREATION AREA...OR
  ABOUT 8 MILES SOUTHEAST OF HAY SPRINGS...AND MOVING SOUTHEAST AT 40
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTHWEST OF HIGHWAY 27 MILE MARKER 200 BY 815 PM MDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT THURSDAY EVENING
FOR WESTERN NEBRASKA.

LAT...LON 4279 10276 4261 10275 4244 10219 4277 10212

$$

13
1 follow-up statement
000 
WWUS53 KLBF 220214
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
914 PM CDT THU JUN 21 2007

NEC161-220224-
/O.EXP.KLBF.SV.W.0249.000000T0000Z-070622T0215Z/
SHERIDAN NE-
814 PM MDT THU JUN 21 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SHERIDAN COUNTY
EXPIRES AT 815 PM MDT...

THE STORM WHICH HAD PROMPTED THE WARNING HAD WEAKENED TO BELOW 
SEVERE LEVELS. HOWEVER HEAVY RAINFALL...SMALL HAIL AND WIND GUSTS UP 
TO 45 MPH WILL STILL BE POSSIBLE THROUGH THE EVENING. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT THURSDAY EVENING
FOR WESTERN NEBRASKA.

LAT...LON 4279 10276 4261 10275 4244 10219 4277 10212

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 1:50 PM MDT, 6 hours 1 minute earlier.

Area forecast discussion, Jun 21, 1:50 PM MDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
250 PM CDT THU JUN 21 2007

.SYNOPSIS...
    AT 18Z...THERE WAS A SURFACE BOUNDARY FROM NORTHEAST TO
SOUTHWEST NEBRASKA AND A CLOSED LOW OVER NORTHEAST COLORADO. THE DRY
LINE STRETCHED FROM JUST WEST OF OGALLALA THROUGH EASTERN AND SOUTH
CENTRAL COLORADO. SURFACE DEWPOINTS WERE IN THE 60S NORTH AND EAST
OF A LINE FROM CHADRON THROUGH OGALLALA TO HOLDREGE. THE SATELLITE
DERIVED PRECIPITABLE WATER WAS AT OR ABOVE 25MM FROM MERRIMAN
THROUGH THEDFORD TO EAST OF MCCOOK. THE VISIBLE IMAGERY INDICATED
CUMULUS CLOUDS DEVELOPING IN A LINE OVER NORTHEAST COLORADO FROM
ABOUT BRUSH TO DENVER. OTHER CUMULUS CLOUDS WERE DEVELOPING IN NORTH
CENTRAL NEBRASKA FROM THEDFORD TO VALENTINE.
&&

.SHORT TO MEDIUM RANGE DISCUSSION...
    THERE IS NOT MUCH TO PUSH THE SURFACE FRONT FAR FROM WHERE IT
IS. WITH ABUNDANT MOISTURE AND STRONG INSTABILITY...IT IS REASONABLE
TO EXPECT AT LEAST SCATTERED THUNDERSTORMS TO DEVELOP. WITH THE
BOUNDARY IN THE AREA AND THE ASSOCIATED CONVERGENCE AND ELEVATED
FRONTOGENESIS THERE IS A REAL THREAT OF A CONVECTIVE SYSTEM
DEVELOPING OVER WESTERN NEBRASKA AND TRACKING TO THE NORTHEAST ALONG
THE BOUNDARY. THE LOCATION OF THE PRECIPITABLE WATER AND DEWPOINT
GRADIENT WOULD SUGGEST THAT CONVECTIVE INITIATION WILL BE NORTH AND
EAST OF NORTH PLATTE. SO WE HAVE THE HIGHEST PROBABILITIES IN NORTH
CENTRAL NEBRASKA. WITH VERY HIGH SB-CAPE IN SOUTHWEST NEBRASKA...WE
THINK THAT THE SEVERE POTENTIAL MAY BE FARTHER SOUTHWEST THAN THE
CURRENT OUTLOOK INDICATES. THE SURFACE BASED CONVECTIVE INITIATION
IS OVER 100J/KG...BUT THE LIFT ALONG THE BOUNDARY MAY BE ENOUGH TO
OVERCOME THAT.
    AFTER THE CONVECTION TONIGHT...IT APPEARS THAT HOT DRY WEATHER
IS ON TAP THROUGH THE WEEKEND.
&&

.MEDIUM TO LONG RANGE DISCUSSION...
    BY EARLY TUESDAY...A SURFACE FRONT MAKES ITS WAY ONTO THE
NORTHERN PLAINS. CONVERGENCE ALONG THE FRONT WILL BRING A SLIGHT
CHANCE OF THUNDERSTORMS TO NORTHERN NEBRASKA...THOUGH THE BEST
CHANCES APPEAR TO BE FARTHER NORTH. IT APPEARS THAT THE FRONT WILL
NOT GO THROUGH NEBRASKA BEFORE IT BECOMES STATIONARY AND MOVES BACK
TO THE NORTH WEDNESDAY NIGHT AND THURSDAY. HOWEVER...ITS PRESENCE
WARRANTS AT LEAST A MENTION OF THUNDERSTORMS IN NORTHERN NEBRASKA
TUESDAY THROUGH WEDNESDAY NIGHT. OTHERWISE...THE BIG STORY IS
PERSISTENT HEAT TUESDAY THROUGH THURSDAY OVER MOST OF WESTERN AND
NORTH CENTRAL NEBRASKA.
&&

.AVIATION...
    A FRONTAL BOUNDARY WILL PUSH SOUTH TONIGHT ACROSS NEBRASKA WITH
SCATTERED CONVECTION TO IMPACT ALL TWEB ROUTES. STRATUS MAY ALSO
IMPACT EASTERN PORTIONS OF ALL ROUTES EAST OF THE NEBRASKA PANHANDLE
WHERE MVFR CONDITIONS COULD BE MET AFTER MIDNIGHT THROUGH 15Z
FRIDAY. BEYOND VFR CONDITIONS THROUGHOUT AS THE FRONT PUSHES
SOUTHEAST INTO NORTHERN KANSAS AND THE UPPER RIDGE BUILDING EAST FOR
INCREASING SUBSIDENCE FOR FEWER CLOUDS.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SPRINGER/KECK
Hazardous weather outlook, Jun 21, 2:22 PM MDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
322 PM CDT THU JUN 21 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-221000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
322 PM CDT THU JUN 21 2007 /222 PM MDT THU JUN 21 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG SURFACE BOUNDARIES DRAPED
ACROSS WESTERN AND NORTHERN NEBRASKA. THERE IS A SLIGHT RISK FOR
SEVERE THUNDERSTORM DEVELOPMENT ALONG AND NORTH OF A LINE
EXTENDING FROM CHAPPELL IN DEUEL COUNTY TO EUSTIS IN FRONTIER
COUNTY. THE PRIMARY THREATS WILL BE LARGE HAIL...DAMAGING
WINDS...AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BUILD INTO THE HIGH
PLAINS FOR FRIDAY...LIMITING THUNDERSTORM DEVELOPMENT WEST OF A
VALENTINE TO BURWELL LINE. EAST OF THIS LINE...THUNDERSTORMS ARE
POSSIBLE DURING THE LATE AFTERNOON AND EVENING HOURS. AT THIS
TIME...NO SEVERE THUNDERSTORMS ARE EXPECTED.

THE UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BEGIN TO BREAK DOWN ON
MONDAY AS A TROF OF LOW PRESSURE MOVES ACROSS SOUTHERN CANADA.
THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY...MAINLY
NORTH OF INTERSTATE 80. AT THIS TIME...SEVERE THUNDERSTORMS ARE
NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

In the hours before

Local storm report, Jun 21, 7:05 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
805 PM CDT THU JUN 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     HAIL             1 E VALENTINE           42.87N 100.53W
06/21/2007  E1.75 INCH       CHERRY             NE   LAW ENFORCEMENT

&&

ADO
Local storm report, Jun 21, 7:09 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
809 PM CDT THU JUN 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             5 SE VALENTINE          42.82N 100.48W
06/21/2007  E1.75 INCH       CHERRY             NE   PUBLIC

&&

BTAYLOR
Local storm report, Jun 21, 7:20 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
820 PM CDT THU JUN 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     TORNADO          3 NE CODY               42.97N 101.21W
06/21/2007                   CHERRY             NE   PUBLIC

            TOUCH DOWN NORTWEST OF NENZEL

&&

SPRINGER
Local storm report, Jun 21, 7:38 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
838 PM CDT THU JUN 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             MERRITT RESERVOIR DAM   42.65N 100.87W
06/21/2007  E1.00 INCH       CHERRY             NE   PUBLIC

            DIME TO QUARTER SIZED HAIL REPORTED.

&&

AODER
Local storm report, Jun 21, 7:47 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
847 PM CDT THU JUN 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             7 N ANTIOCH             42.17N 102.62W
06/21/2007  E1.00 INCH       SHERIDAN           NE   PUBLIC

0835 PM     TSTM WND DMG     7 N ANTIOCH             42.17N 102.62W
06/21/2007                   SHERIDAN           NE   PUBLIC

            SEVERAL TREE LIMBS OVER 4 INCH IN DIAMETER DOWN.

&&

BTAYLOR
Local storm report, Jun 21, 7:51 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
851 PM CDT THU JUN 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 PM     HAIL             4 S NEWPORT             42.54N 99.33W
06/21/2007  E1.75 INCH       ROCK               NE   LAW ENFORCEMENT

            QUARTER TO GOLF BALL SIZED HAIL REPORTED STRIPPING LEAVES
            OFF OF TREES.

&&

ADO

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 6:22 PM MDTSevere Thunderstorm WarningLBFCuster53 min
Jun 21, 6:28 PM MDTTornado WarningLBFRock32 min
Jun 21, 6:46 PM MDTSevere Thunderstorm WarningLBFCherry59 min
Jun 21, 6:57 PM MDTSevere Thunderstorm WarningLBFHolt, Rock63 min
Jun 21, 7:04 PM MDTTornado WarningLBFCherry56 min
Jun 21, 7:07 PM MDTTornado WarningLBFHolt, Rock23 min
Jun 21, 7:15 PM MDTSevere Thunderstorm WarningLBFCherry30 min
Jun 21, 7:22 PM MDTSevere Thunderstorm WarningLBFSheridan38 min
Jun 21, 7:24 PM MDTTornado WarningLBFCherry51 min
Jun 21, 7:26 PM MDTTornado WarningLBFHolt, Rock34 min
Jun 21, 7:28 PM MDTSevere Thunderstorm WarningLBFSheridan32 min
Jun 21, 7:52 PM MDTSevere Thunderstorm WarningLBFGarden, Grant38 min
Jun 21, 7:59 PM MDTSevere Thunderstorm WarningLBFHolt, Rock61 min
Jun 21, 8:00 PM MDTTornado WarningLBFCherry43 min
Jun 21, 8:02 PM MDTSevere Thunderstorm WarningLBFSheridan28 min
Jun 21, 8:15 PM MDTSevere Thunderstorm WarningLBFKeya Paha, Rock42 min
Jun 21, 8:20 PM MDTSevere Thunderstorm WarningLBFCherry25 min
Jun 21, 8:30 PM MDTSevere Thunderstorm WarningLBFGrant, Hooker45 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.